MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Fluid Discharge (2686); Blister (4537)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, the patient experienced significant vomit and nausea (from oxycodone-pca) and mild wound-ooze at day 1 post operation with two small blisters.Discharge on (b)(6) 2023.Later, patient was re-admitted on (b)(6) 2023 for wound-ooze observations and discharge on (b)(6) 2023 after no wound-ooze for past 24 hours.No changes to medication.Patient is recovering.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Although the involvement of all the devices was reported, with the information provided it is not possible to relate investigated failure with the implants.Therefore, no investigation is deemed for the other devices.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, without patient-specific clinical information, a thorough medical investigation cannot be rendered nor could the definitive clinical root cause of the reported adverse events be determined.Of note the patient¿s oxycodone was discontinued and changed to a stronger medication and the was patient discharged with no signs of infection or wound dehiscence.Based on the limited information provided, the patient is recovering.Therefore, the impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that healing issues has been identified in possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17785464
Report Number1020279-2023-01809
Device Sequence Number20552009
Product Code JWH
UDI-Device Identifier00885556170410
UDI-Public00885556170410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number74022125
Device Lot Number22LM01141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420576/GNS II RESURF PAT 32MM; 74022225/JOURNEY TIBIA BASE NP LT SZ 5; 74027261/JRNY II BCS XLPE ART ISRT SZ 5-6 LT 9MM; STOPPED THE OXYCODONE, STARTED CLEXANE (B)(6) 2023
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight107 KG